How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Mark Your Own Question
Dr. Mark
Dr. Mark, Doctor (MD)
Category: Health
Satisfied Customers: 11946
Experience:  U.S. Physician/Surgeon in Neurosurgery
206912
Type Your Health Question Here...
Dr. Mark is online now
A new question is answered every 9 seconds

My husband stopped taking lyrica after about 2 weeks on the

Resolved Question:

my husband stopped taking lyrica after about 2 weeks on the medication, he has been off of it now for 14 day, every day since he stopped taking it, he has gotten a headache by midday, is this caused by him stopping the lyrica and how long will lyrica be in his system
Submitted: 6 years ago.
Category: Health
Expert:  Dr. Mark replied 6 years ago.
Chat Conversation Started
Dr. Mark :

Hello.

Customer:

hi

Dr. Mark :

The lyrica medication itself is fairly quickly metabolized by the body, and most of it will be gone after 24-48 hours after the last dose.

Dr. Mark :

So the lyrica is definately "out of his system" by now.

Dr. Mark :

But certainly, some people can get some withdrawal symptoms - especially if they have taken the medication for a long time.

Dr. Mark :

These symptoms could be insomnia, headaches, diarrhea.

Dr. Mark :

Often times, these withdrawal symptoms to improve over several weeks.

Dr. Mark :

Of course -- he may have a totally different reason for headaches to begin with, and the headaches may not be related at all.

Customer:

ok how about gabapentin he was also on that for a while to, he was given these medications to help with low back pain due to a fractue he has

Dr. Mark :

Given that his doctor tried Maxalt, perhaps they think that these headaches could be migraine headaches (Which would not be related to the lyrica cessation).

Customer:

his headaches did not start until he stopped these medication

Dr. Mark :

Gabapentin is a medication that is very closely related to Lyrica, so the symptoms could also be related to stopping that medication as well.

Dr. Mark :

So, as long as the doctors don't have another reason for the headaches -- then most likely his headaches will slowly improve as the withdrawal symptoms abate.

Customer:

what can he do to get some relief tonight

Dr. Mark :

Of course, again, there is a real likelihood that headaches are unrelated, and may be something which needs further evaluation by his doctor, or neurologist.

Dr. Mark :

Well, Advil or Aleve would tend to work best, ***** ***** this hasn't helped, so also resting in a quiet relaxed area should be done.

Customer:

is there anything that might help until he can see a doctor tomorrow

Dr. Mark :

And if the headaches are severe, or worsening, this would be uncharacteristic of a normal headache, and that should be seen by a doctor right away.

Dr. Mark :

Besides those medications, and tylenol (and Excedrin), there isn't much else in terms of over the counter that is really good.

Customer:

so we should probably go to the ER if the headache gets worse

Customer:

ok thanks for your help

Dr. Mark and 3 other Health Specialists are ready to help you